Alert archive / West Virginia / River Flood Advisories in 2008

River Flood Advisory 16, NWS Charleston, WV

March 4, 2008Mason County, West Virginia; Meigs County, Ohio

NWS Charleston, WV issued this river flood advisory at Mar 4, 2008, 1:04 PM EST for Mason County, West Virginia; Meigs County, Ohio. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 1:04 PM EST (18:04 UTC)
Expired
Mar 8, 2008, 4:30 AM EST
In force
4 days
Issued by
NWS Charleston, WV

Counties Meigs County, OH, Mason County, WV

The radar

The Charleston,WV radar (KRLX), 73 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this river flood advisory went out at Mar 4, 12:58 PM EST, 6 minutes earlier.

Area forecast discussion, Mar 4, 12:58 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1258 PM EST TUE MAR 4 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVES THROUGH TUESDAY. A COLD FRONT SWINGS
ACROSS THE AREA THURSDAY. MUCH COLDER AIR MOVES IN FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
EASTERLY FLOW THIS AFTERNOON IS KEEPING PRECIPITATION ALONG THE
EASTERN SLOPES OF THE MOUNTAINS.  THIS IS SETTING UP THAT AREA FOR
FLOODING POTENTIAL ON SMALL STREAMS AND CREEKS.  LOW WILL MOVE UP
ALONG FRONT THIS EVENING MOVING TO THE NORTH OF THE FORECAST AREA.
EAST OF THE LOW THE SHORT TERM MODELS AND NAM12 SHOWS THE POTENTIAL
FOR AN AREA OF HEAVIER PRECIPITATION WITH EMBEDDED THUNDERSTORMS
MOVING THROUGH THE FORECAST AREA THIS EVENING...ESPECIALLY IN THE
SOUTHERN HALF OF THE CWA.  AS THE LOW MOVES NORTH OF THE REGION THE
HEAVIER PRECIPITATION WILL SHIFT TO THE EAST AND COLD AIR WILL MOVE
IN FROM THE WEST AFTER 06Z.  HAVE USED LAMP HOURLY TEMPERATURES
WHICH LOOK PRETTY GOOD FOR THE TEMPERATURE PROFILE OVER NIGHT.
WATCH IN EFFECT UNTIL 4 AM BUT THE BULK OF THE PRECIPITATION SHOULD
BE DONE BY AROUND MIDNIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
TEMPERATURES ARE MARGINAL FOR ANY SNOW SHOWERS IN THE WRAP AROUND
MOISTURE WEDNESDAY MORNING...SO COULD SEE SOME DRIZZLE. WILL LOWER
POPS A BIT MORE. MOISTURE THEN PULLS OUT DURING THE DAY ON
WEDNESDAY.

NAM AND GFS THEN DIVERGE ON DETAILS WITH COLD FRONT ON THURSDAY. DUE
TO STRENGTH OF FRONT...NAM REPRESENTATION SEEMS A BIT MORE
REALISTIC.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LOW CONFIDENCE FORECAST DUE TO MODEL VARIABILITY IN THIS TIME
PERIOD. THEREFORE...WILL CONTINUE WITH CURRENT FORECAST AND WAIT ON
HPC EXPERTISE FOR CHANGES TODAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WITH FRONT REMAINING NEARLY STATIONARY THIS AFTERNOON CEILING AROUND
AND WEST OF PARKERSBURG SHOULD REMAIN 5 TO 9 HUNDRED FEET.
ELSEWHERE MVFR CEILINGS CAN BE EXPECTED.  A PUNCH OF HEAVIER SHOWERS
WITH SOME THUNDERSTORMS WILL BE SEEN DURING THE
AFTERNOON...ESPECIALLY IN THE SOUTHERN HALF OF THE CWA.  A LOW
PRESSURE SYSTEM WILL BE MOVING NORTH ALONG THE FRONT THIS EVENING
AND MOVE NORTH OF THE REGION BY MIDNIGHT.  THE FLOW AFTER THE LOW
PASSES WILL HAVE MORE OF A WEST COMPONENT THEN THE NORMAL
NORTHWEST.  AS A RESULT CEILINGS OF 1 TO 2 THOUSAND FEET ARE
EXPECTED RATHER THEN IFR AS THE COLD AIR MOVES IN.  WITH A MORE
WESTERLY COMPONENT THE ATMOSPHERE WILL DRY OUT WEDNESDAY.

AVIATION OUTLOOK /AFTER 12Z WED/ POSSIBLE IFR CONDITIONS DUE TO
SNOW ON FRIDAY.

&&

.HYDROLOGY...
FLOOD WATCH IN EFFECT FOR WV COUNTIES BORDERING OHIO ON WESTWARD
THROUGH WED MRNG.  QPF AMOUNTS OF ONE TO TWO INCHES EXPECTED...WHICH
COULD LEAD TO HIGH WATER.  WE WILL BE WATCHING SMALL STREAMS AND
CREEKS TUESDAY WITH THE FOCUS SHIFTING TO RIVERS WED THRU THE
BALANCE OF THE WEEK.  THE COMBINATION OF SNOWMELT IN THE HEADWATERS
OF THE OHIO RIVER AND THE AFOREMENTIONED RAINFALL COULD BRING THE
OHIO RIVER TO BANKFULL OR HIGHER AT SEVERAL FCST POINTS.  THE
MUSKINGUM...HOCKING...AND TYGART RIVERS WILL BE CLOSE TO BANKFULL
THE NEXT FEW DAYS AS WELL.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ005>011-013>020-
     024>040-046-047.
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-
     083>087.
KY...FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ101>103-105.
VA...FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ003-004.

&&

SYNOPSIS...ESS/RPY
NEAR TERM...AAR
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...AAR
HYDROLOGY...
Hazardous weather outlook, Mar 4, 4:10 AM EST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
410 AM EST TUE MAR 4 2008

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-050915-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-
410 AM EST TUE MAR 4 2008

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ013>020-024>040-046-047-050915-
DICKENSON-BUCHANAN-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-
DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-
BARBOUR-POCAHONTAS-RANDOLPH-
410 AM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 4, 10:56 AM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1056 AM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLOOD            2 SE GLENFORD           39.87N 82.29W
03/04/2008                   PERRY              OH   DEPT OF HIGHWAYS

            JONATHAN CREEK OUT OF BANKS AND BLOCKING STATE ROUTE 204
            AT GLASS ROCK

&&

NWW
Local storm report, Mar 4, 11:45 AM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1145 AM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            5 NW BRISTOL            39.75N 81.80W
03/04/2008                   MORGAN             OH   DEPT OF HIGHWAYS

            MEIGS CREEK OUT OF BANKS AND BLOCKING MEIGS CREEK RD.

&&

NWW
Local storm report, Mar 4, 12:54 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1254 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLOOD            10 W ATHENS             39.32N 82.28W
03/04/2008                   ATHENS             OH   DEPT OF HIGHWAYS

            STATE RTE 56 CLOSED IN PLACES BETWEEN VINTON COUNTY LINE
            AND CITY OF ATHENS DUE TO HIGH WATER FROM NEARBY CREEKS

0931 AM     FLOOD            10 W ATHENS             39.32N 82.28W
03/04/2008                   ATHENS             OH   DEPT OF HIGHWAYS

            HEWETT FORK CREEK OUT OF BANKS AND BLOCKING STATE ROUTE
            356 BETWEEN STATE ROUTE 56 AND 681 NEAR MINERAL

1019 AM     FLOOD            8 SW ATHENS             39.24N 82.20W
03/04/2008                   ATHENS             OH   DEPT OF HIGHWAYS

            STATE ROUTE 681 CLOSE BETWEEN US50 AND STATE ROUTE 356
            DUE TO HIGH WATER FROM NEARBY CREEKS

1041 AM     FLOOD            5 SW JACKSONVILLE       39.42N 82.15W
03/04/2008                   ATHENS             OH   DEPT OF HIGHWAYS

            STATE ROUTE 685 BETWEEN STATE ROUTE 13 AND 78 CLOSED DUE
            TO HIGH WATER FROM GREENS RUN CREEK

1122 AM     FLOOD            5 SE NELSONVILLE        39.41N 82.16W
03/04/2008                   ATHENS             OH   DEPT OF HIGHWAYS

            STATE RTE 691 CLOSED IN PLACES BETWEEN US33 AND STATE RTE
            56 DUE TO HIGH WATER FROM HAMILY RUN CREEK

1145 AM     FLOOD            5 W BRISTOL             39.70N 81.83W
03/04/2008                   MORGAN             OH   DEPT OF HIGHWAYS

            STATE RTE 78 CLOSED BETWEEN MCCONNELLSVILLE AND STATE RTE
            83 IN PLACES DUE TO HIGH WATER FROM NEARBY CREEKS

&&

NW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:04 PM ESTRiver Flood AdvisoryRLXPleasants, Tyler, Wood47 hr
Mar 4, 1:04 PM ESTRiver Flood AdvisoryRLXPleasants, Wood51 hr
Mar 4, 1:04 PM ESTRiver Flood AdvisoryRLXWood23 hr
Mar 4, 1:04 PM ESTRiver Flood AdvisoryRLXMason4 days
Mar 4, 1:04 PM ESTRiver Flood AdvisoryRLXMason33 hr
Mar 4, 2:59 PM ESTAreal Flood WarningRLXPocahontas, Randolph4 hr
Mar 4, 6:52 PM ESTAreal Flood WarningRLXPocahontas7 hr
Mar 4, 8:24 AM ESTAreal Flood WarningRLXAthens, Morgan, Perry6 hr
Mar 4, 1:04 PM ESTRiver Flood AdvisoryRLXAthens15 days
Mar 4, 1:04 PM ESTRiver Flood AdvisoryRLXMorgan, Washington24 hr

Nearby

River Flood Advisories in West Virginia, 2008River Flood Advisories in Ohio, 2008Every river flood advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.